Alert archive / Maine / Wind Advisories in 2008
Wind Advisory 4, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Feb 10, 2008, 2:58 AM EST for 11 counties in Maine; 8 counties in New Hampshire. It took effect at Feb 10, 2008, 12:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2008, 2:58 AM EST (07:58 UTC)
- In effect from
- Feb 10, 2008, 12:00 PM EST
- Expired
- Feb 11, 2008, 11:43 AM EST
- In force
- 24 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KGYX 100758 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 258 AM EST SUN FEB 10 2008 ...WINDY CONDITIONS WILL DEVELOP OVER THE REGION THIS AFTERNOON AND CONTINUE THROUGH MONDAY MORNING... .A SHARP ARCTIC COLD FRONT WILL CROSS THE REGION THIS AFTERNOON... WHICH WILL RESULT IN STRONG WESTERLY WIND FLOW. WINDS WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON WITH SOME GUSTS TO 50 MPH...AND CONTINUE THROUGH MONDAY MORNING. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AND REDUCED VISIBILITY AT TIMES. ALSO...THERE COULD BE SOME DOWNED TREE LIMBS AND ELECTRIC LINES WHICH WILL CAUSE SOME DEGREE OF POWER OUTAGES. MEZ007>009-012>014-018>028-NHZ001>010-013-014-101600- /O.NEW.KGYX.WI.Y.0004.080210T2100Z-080211T1500Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 258 AM EST SUN FEB 10 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST MONDAY. WESTERLY WINDS WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON WITH SOME GUSTS TO 50 MPH...AND WILL CONTINUE THROUGH MONDAY MORNING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
5 follow-up statements
000 WWUS71 KGYX 101423 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 923 AM EST SUN FEB 10 2008 ...WINDY CONDITIONS WILL DEVELOP OVER THE REGION THIS AFTERNOON AND CONTINUE THROUGH MONDAY MORNING... .A SHARP ARCTIC COLD FRONT WILL CROSS THE REGION THIS AFTERNOON... WHICH WILL RESULT IN STRONG WEST WINDS. AS THE FRONT PASSES... WINDS WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON WITH SOME GUSTS TO 50 MPH...AND CONTINUE THROUGH MONDAY MORNING. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AND REDUCED VISIBILITY AT TIMES. THE WINDS COULD ALSO CAUSE TREE LIMBS...LADEN WITH THE WEIGHT OF SNOW...TO BE DOWNED. THIS IN TURN MAY CAUSE SCATTERED POWER OUTAGES. MEZ018-023-NHZ001>010-013-014-102230- /O.EXT.KGYX.WI.Y.0004.080210T1700Z-080211T1500Z/ INTERIOR YORK-COASTAL YORK-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... LITTLETON...NORTH CONWAY...CONWAY...LEBANON...HANOVER... PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD...LACONIA... TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER...DURHAM... DERRY...LONDONDERRY...EXETER...PORTSMOUTH...HAMPTON 923 AM EST SUN FEB 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST MONDAY. LOOK FOR WEST WINDS TO INCREASE TO 15 TO 25 MPH THIS AFTERNOON WITH SOME GUSTS TO 50 MPH...AND WILL CONTINUE THROUGH MONDAY MORNING. WINDS THIS STRONG COULD CAUSE TREE LIMBS...LADEN WITH THE WEIGHT OF SNOW...TO BE DOWNED. THIS IN TURN MAY CAUSE SCATTERED POWER OUTAGES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ007>009-012>014-019>022-024>028-102230- /O.EXT.KGYX.WI.Y.0004.080210T1900Z-080211T1500Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND... CAMDEN...THOMASTON...BELFAST 923 AM EST SUN FEB 10 2008 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM EST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM EST MONDAY. LOOK FOR WEST WINDS TO INCREASE TO 15 TO 25 MPH THIS AFTERNOON WITH SOME GUSTS TO 50 MPH...AND WILL CONTINUE THROUGH MONDAY MORNING. WINDS THIS STRONG COULD CAUSE TREE LIMBS...LADEN WITH THE WEIGHT OF SNOW...TO BE DOWNED. THIS IN TURN MAY CAUSE SCATTERED POWER OUTAGES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HAYES
000 WWUS71 KGYX 102028 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 328 PM EST SUN FEB 10 2008 ...VERY WINDY CONDITIONS TONIGHT AND MONDAY... .A SHARP ARCTIC COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON. STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL ACCOMPANY THE PASSAGE OF THE FRONT...AND CONTINUE TONIGHT AND MONDAY. WINDS WILL BEGIN TO EASE LATER MONDAY AFTERNOON AS LOW PRESSURE IN THE MARITIMES SLOWLY PULLS AWAY. LOOK FOR WEST TO NORTHWEST WINDS TO AVERAGE BETWEEN 15 AND 30 MPH TONIGHT AND MONDAY...WITH GUSTS TO NEAR 50 MPH. WINDS THIS STRONG COULD ALSO CAUSE TREE LIMBS...LADEN WITH THE WEIGHT OF SNOW...TO BE DOWNED. THIS IN TURN MAY CAUSE SCATTERED POWER OUTAGES. MEZ018-023-NHZ001>010-013-014-110430- /O.EXT.KGYX.WI.Y.0004.000000T0000Z-080211T2100Z/ INTERIOR YORK-COASTAL YORK-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... LITTLETON...NORTH CONWAY...CONWAY...LEBANON...HANOVER... PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD...LACONIA... TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER...DURHAM... DERRY...LONDONDERRY...EXETER...PORTSMOUTH...HAMPTON 328 PM EST SUN FEB 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST MONDAY. LOOK FOR WEST TO NORTHWEST WINDS TO AVERAGE BETWEEN 15 TO 30 MPH...WITH OCCASIONAL GUSTS TO 50 MPH...THROUGH MONDAY AFTERNOON. WINDS THIS STRONG COULD CAUSE TREE LIMBS...LADEN WITH THE WEIGHT OF SNOW...TO BE DOWNED. THIS IN TURN MAY CAUSE SCATTERED POWER OUTAGES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ007>009-012>014-019>022-024>028-110430- /O.EXT.KGYX.WI.Y.0004.000000T0000Z-080211T2100Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND... CAMDEN...THOMASTON...BELFAST 328 PM EST SUN FEB 10 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST MONDAY. LOOK FOR WEST TO NORTHWEST WINDS TO AVERAGE BETWEEN 15 TO 30 MPH...WITH OCCASIONAL GUSTS TO 50 MPH...THROUGH MONDAY AFTERNOON. WINDS THIS STRONG COULD CAUSE TREE LIMBS...LADEN WITH THE WEIGHT OF SNOW...TO BE DOWNED. THIS IN TURN MAY CAUSE SCATTERED POWER OUTAGES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HAYES
000 WWUS71 KGYX 110220 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 920 PM EST SUN FEB 10 2008 ...VERY WINDY CONDITIONS TONIGHT AND MONDAY... .COLD ARCTIC AIR WILL POUR INTO THE REGION ON STRONG AND GUSTY WEST TO NORTHWEST WINDS TONIGHT AND MONDAY. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED. WINDS THIS STRONG COULD CAUSE TREE LIMBS...LADEN WITH THE WEIGHT OF SNOW...TO BE DOWNED. THIS IN TURN MAY CAUSE SCATTERED POWER OUTAGES. THE GUSTY WINDS WILL CREATE BLOWING AND DRIFTING OF THE FRESHLY FALLEN SNOW. ALSO ANY SLUSH OR WATER ON ROADS...PARKING LOTS AND SIDEWALKS WILL FREEZE UP AS TEMPERATURES PLUNGE INTO THE SINGLE DIGITS AND TEENS TONIGHT. MEZ018-023-NHZ001>010-013-014-111200- /O.CON.KGYX.WI.Y.0004.000000T0000Z-080211T2100Z/ INTERIOR YORK-COASTAL YORK-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... LITTLETON...NORTH CONWAY...CONWAY...LEBANON...HANOVER... PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD...LACONIA... TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER...DURHAM... DERRY...LONDONDERRY...EXETER...PORTSMOUTH...HAMPTON 920 PM EST SUN FEB 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY. WEST TO NORTHWEST WINDS WILL AVERAGE BETWEEN 15 AND 30 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH THROUGH MONDAY AFTERNOON. WINDS THIS STRONG COULD CAUSE TREE LIMBS...LADEN WITH THE WEIGHT OF SNOW...TO BE DOWNED. THIS IN TURN MAY CAUSE SCATTERED POWER OUTAGES. THE GUSTY WINDS WILL CREATE BLOWING AND DRIFTING OF THE FRESHLY FALLEN SNOW. ALSO ANY SLUSH OR WATER ON ROADS...PARKING LOTS AND SIDEWALKS WILL FREEZE UP AS TEMPERATURES PLUNGE INTO THE SINGLE DIGITS AND TEENS TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ007>009-012>014-019>022-024>028-111200- /O.CON.KGYX.WI.Y.0004.000000T0000Z-080211T2100Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND... CAMDEN...THOMASTON...BELFAST 920 PM EST SUN FEB 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY. WEST TO NORTHWEST WINDS WILL AVERAGE BETWEEN 15 AND 30 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH THROUGH MONDAY AFTERNOON. WINDS THIS STRONG COULD CAUSE TREE LIMBS...LADEN WITH THE WEIGHT OF SNOW...TO BE DOWNED. THIS IN TURN MAY CAUSE SCATTERED POWER OUTAGES. THE GUSTY WINDS WILL CREATE BLOWING AND DRIFTING OF THE FRESHLY FALLEN SNOW. ALSO ANY SLUSH OR WATER ON ROADS...PARKING LOTS AND SIDEWALKS WILL FREEZE UP AS TEMPERATURES PLUNGE INTO THE SINGLE DIGITS AND TEENS TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KGYX 110910 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 410 AM EST MON FEB 11 2008 ...VERY WINDY CONDITIONS WILL CONTINUE TODAY... .COLD ARCTIC AIR WILL POUR INTO THE REGION ON STRONG AND GUSTY WEST TO NORTHWEST WINDS TODAY. SUSTAINED WINDS OF 15 TO 30 MPH WITH A FEW GUSTS UP TO 50 MPH CAN BE EXPECTED. WINDS THIS STRONG COULD CAUSE TREE LIMBS...LADEN WITH THE WEIGHT OF SNOW...TO BE DOWNED. THIS IN TURN MAY CAUSE SCATTERED POWER OUTAGES. ALSO...THE GUSTY WINDS WILL CREATE SOME BLOWING AND DRIFTING OF THE FRESHLY FALLEN SNOW. MEZ018-023-NHZ001>010-013-014-111715- /O.CON.KGYX.WI.Y.0004.000000T0000Z-080211T2100Z/ INTERIOR YORK-COASTAL YORK-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... LITTLETON...NORTH CONWAY...CONWAY...LEBANON...HANOVER... PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD...LACONIA... TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER...DURHAM... DERRY...LONDONDERRY...EXETER...PORTSMOUTH...HAMPTON 410 AM EST MON FEB 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM. WEST TO NORTHWEST WINDS WILL AVERAGE BETWEEN 15 AND 30 MPH WITH A FEW GUSTS UP TO 50 MPH THROUGH THIS AFTERNOON. WINDS THIS STRONG COULD CAUSE TREE LIMBS...LADEN WITH THE WEIGHT OF SNOW...TO BE DOWNED. THIS IN TURN MAY CAUSE SCATTERED POWER OUTAGES. THE GUSTY WINDS WILL CREATE BLOWING AND DRIFTING OF THE FRESHLY FALLEN SNOW. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ007>009-012>014-019>022-024>028-111715- /O.CON.KGYX.WI.Y.0004.000000T0000Z-080211T2100Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND... CAMDEN...THOMASTON...BELFAST 410 AM EST MON FEB 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM. WEST TO NORTHWEST WINDS WILL AVERAGE BETWEEN 15 AND 30 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH THROUGH THIS AFTERNOON. WINDS THIS STRONG COULD CAUSE TREE LIMBS...LADEN WITH THE WEIGHT OF SNOW...TO BE DOWNED. THIS IN TURN MAY CAUSE SCATTERED POWER OUTAGES. THE GUSTY WINDS WILL CREATE BLOWING AND DRIFTING OF THE FRESHLY FALLEN SNOW. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KGYX 111643 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1143 AM EST MON FEB 11 2008 ...STRONG NORTHWEST WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON... .STRONG LOW PRESSURE IN THE MARITIMES WILL GRADUALLY MOVE OFF TO THE NORTHEAST. THIS WILL CAUSE WINDS TO GRADUALLY DIMINISH THIS AFTERNOON. WINDS WILL STILL BE GUSTY THIS AFTERNOON...HOWEVER THEY WILL NO LONGER MEET WIND ADVISORY CRITERIA. MEZ007>009-012>014-018>028-NHZ001>010-013-014-111745- /O.CAN.KGYX.WI.Y.0004.000000T0000Z-080211T2100Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 1143 AM EST MON FEB 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND ADVISORY. WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON. HOWEVER...NORTHWEST WINDS WILL STILL GUST TO 40 MPH EARLY THIS AFTERNOON...WITH A SIGNIFICANT DROP IN WINDS EXPECTED AROUND SUNSET. EXPECT AREAS OF BLOWING AND DRIFTING SNOW IN OPEN AREAS TO SUBSIDE AS WINDS DROP OFF THIS AFTERNOON. $$ APFFEL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Feb 10, 2:44 AM EST, 14 minutes earlier.
Area forecast discussion, Feb 10, 2:44 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
244 AM EST SUN FEB 10 2008
.SYNOPSIS...
LOW PRESSURE OVER QUEBEC PROVINCE IN CANADA WILL REDEVELOP OF THE
EASTERN MAINE COAST THIS AFTERNOON AND MOVE UP THE BAY OF FUNDY
THIS EVENING. IT WILL THEN RAPIDLY INTENSIFY AS IT HEADY INTO THE
CANADIAN MARITIMES TONIGHT. MEANWHILE...AN ARCTIC COLD FRONT WILL
CROSS THE REGION LATE SUNDAY AFTERNOON AND SUNDAY EVENING. HIGH
PRESSURE BUILDS IN FROM CANADA MONDAY. LOW PRESSURE WILL APPROACH
FROM THE MID ATLANTIC LATE TUESDAY...TRACKING THROUGH THE GULF OF
MAINE WEDNESDAY.
&&
.NEAR TERM /THROUGH SUNRISE/... LIGHT SNOWFALL WILL CONTINUE OVER
THE REGION THROUGH SUNRISE.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH 6 AM MONDAY/... THE LIGHT
SNOWFALL WILL TAPER OFF TO PERHAPS SOME OCCASIONAL SNOW FLURRY
ACTIVITY AFTER SUNRISE. NEXT SHOT OF SNOWFALL WILL BE THIS
AFTERNOON WITH THE ARCTIC FRONT PASSAGE. PLAN ON HOLDING ON TO
CURRENT WARNINGS/ADVISORIES. WILL ALSO HOIST WIND ADVISORIES FOR
THIS AFTERNOON FOR WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS TO
50 MPH. WIND CHILL TEMPERATURES...ESPECIALLY OVER NORTHERN
SECTIONS COULD BECOME AN ISSUE LATER TONIGHT. LOOKS LIKE A LATER
SECOND PERIOD ISSUE...SO WILL HOLD OFF PUTTING UP ANY WINDY CHILL
ADVISORIES AT THIS TIME.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
UPPER LEVEL LOW AND STRONG CYCLONIC CIRCULATION MOVES EAST OF OUR
FORECAST AREA MONDAY MORNING. THIS WILL ALLOW MAXIMUM AMOUNT OF
REMAINING GRADIENT TO PRODUCE STRONG GUSTY WINDS ACROSS THE
FORECAST AREA. MIXING LEVELS WILL CONTINUE TO BE DEEP DURING THIS PERIOD.
WIND CHILL VALUES WILL BE NEAR ADIVISORY LEVELS EARLY IN THE
MORNING...THEN CLIMB DURING THE DAY. THERE WILL BE SOME BLOWING
AND DRIFTING OF THE SNOW AS WELL.
EXPECT UPSLOPE SNOW SHOWERS TO CONTINUE OVER THE NW FACING HIGHER
TERRAIN OF THE MOUNTAINS ON MONDAY AS WELL. EXPECT A FEW
ADDITIONAL INCHES OF ACCUMULATION ABOVE 1500 FEET.
MODELS CONTINUE TO JUMP AROUND REGARDING TUESDAY NIGHT INTO
WEDNESDAY EVENINGS SYSTEM. NEW RUNS ARE COLDER AND FURTHER EAST
WITH THE SURFACE PROGS DURING THIS PERIOD. WILL CONTINUE TO
FORECAST MAINLY A SNOW EVENT. MAGNITUDE/SNOW AMOUNTS TO BE DETERMINED.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...LIFR/IFR CONDITIONS THROUGH SUNRISE...THEN BECOMING MVFR
WITH SOME LOCAL VFR CONDITIONS AFTER SUNRISE. CONDITIONS MOSTLY
MVFR THIS AFTERNOON WITH AREAS OF IFR WITH ARCTIC FRONT PASSAGE.
ALSO SURFACE WINDS WILL INCREASE TO 15 TO 25 KT WITH GUSTS TO 40
KT AND CONTINUE THROUGH TONIGHT. VISIBILITY LATER THIS AFTERNOON
AND TONIGHT WILL BE REDUCED TO SOME DEGREE OF BLOWING SNOW.
LONG TERM...MAINLY VFR CONDITIONS OUTSIDE THE MOUNTAINS...UNTIL
SNOW ARRIVES TUESDAY EVENING. THEREAFTER...CONDITIONS DETEORATING
TO IFR/LIFR CONDITIONS THROUGH WEDNESDAY NIGHT BEFORE IMPROVING.
&&
.MARINE...
SHORT TERM...MARINE STORM WARNINGS FOR OFFSHORE WATERS AND GALES
FOR THE BAYS THROUGH TONIGHT WITH FREEZING SPRAY DEVELOPING LATER
TONIGHT.
LONG TERM...MARINE STORM WARNINGS AND GALES TO CONTINUE THROUGH
MONDAY MORNING. POCKETS OF FREEZING SPRAY CONTINUING AS WELL.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST MONDAY FOR
MEZ007>009-012>014-018>028.
SNOW ADVISORY UNTIL 10 PM EST THIS EVENING FOR MEZ007>009-
012>014-018>028.
NH...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST MONDAY FOR
NHZ001>010-013-014.
SNOW ADVISORY UNTIL 10 PM EST THIS EVENING FOR NHZ004>010-013-
014.
HEAVY SNOW WARNING UNTIL 1 AM EST MONDAY FOR NHZ001>003.
MARINE...GALE WARNING FROM 5 PM THIS AFTERNOON TO 12 PM EST MONDAY FOR
ANZ151-153.
STORM WARNING FROM 5 PM THIS AFTERNOON TO 12 PM EST MONDAY FOR
ANZ150-152-154.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...Nearby
Wind Advisories in Maine, 2008Wind Advisories in New Hampshire, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.